Monotonicity-Based Reconstruction of Extreme Inclusions in Electrical Impedance Tomography

Loading...
Thumbnail Image
Journal Title
Journal ISSN
Volume Title
A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä
This publication is imported from Aalto University research portal.
View publication in the Research portal
View/Open full text file from the Research portal
Date
2020-12-15
Major/Subject
Mcode
Degree programme
Language
en
Pages
26
6234–6259
Series
SIAM Journal on Mathematical Analysis, Volume 52, issue 6
Abstract
The monotonicity-based approach has become one of the fundamental methods for reconstructing inclusions in the inverse problem of electrical impedance tomography. Thus far, the method has not been proven to be able to handle extreme inclusions that correspond to some parts of the studied domain becoming either perfectly conducting or perfectly insulating. The main obstacle has arguably been establishing suitable monotonicity principles for the corresponding Neumann-to-Dirichlet boundary maps. In this work, we tackle this shortcoming by first giving a convergence result in the operator norm for the Neumann-to-Dirichlet map when the conductivity coefficient decays to zero and/or grows to infinity in some given parts of the domain. This allows passing the necessary monotonicity principles to the limiting case. Subsequently, we show how the monotonicity method generalizes to not only the definite case of reconstructing either perfectly conducting or perfectly insulating inclusions but also the indefinite case where the perturbed conductivity can take any values between, and including, zero and infinity.
Description
Keywords
electrical impedance tomography, perfectly insulating, perfectly conducting, monotonicity method
Other note
Citation
Candiani, V, Darde, J, Garde, H & Hyvönen, N 2020, ' Monotonicity-Based Reconstruction of Extreme Inclusions in Electrical Impedance Tomography ', SIAM Journal on Mathematical Analysis, vol. 52, no. 6, pp. 6234–6259 . https://doi.org/https://arxiv.org/abs/1909.12110, https://doi.org/10.1137/19M1299219